Hail, La Moure
- When
- September 20, 11:43 AM CST to 11:45 AM CST
- Where
- La Moure County, 4.06 mi WSW of La Moure
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.330, -98.380
There were no reports of damage.
A thunderstorm moving southeast through LaMoure County intensified and produced large hail as it approached the southeast part of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A thunderstorm moving southeast through LaMoure County intensified and produced large hail as it approached the southeast part of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 20, 11:42 AM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1242 PM CDT SAT SEP 20 2014 .UPDATE... ISSUED AT 1241 PM CDT SAT SEP 20 2014 REMOVED POPS IN THE NORTHEAST AND CONTINUED TO TAPER OFF POPS IN THE SOUTHEAST...AS SHOWERS AND THUNDERSTORM MOVE EASTWARD OUT OF THE AREA THROUGH THE AFTERNOON. UPDATE ISSUED AT 931 AM CDT SAT SEP 20 2014 WITH THEIR 13 UTC UPDATE...SPC HAS SHIFTED THEIR DAY ONE SLIGHT RISK TO INCLUDE THE EASTERN FRINGES OF THE JAMES RIVER VALLEY. SCATTERED ELEVATED THUNDERSTORMS HAVE FORMED THROUGH 1430 UTC ACROSS CENTRAL NORTH DAKOTA IN ASSOCIATION WITH THE VIGOROUS SHORTWAVE. OVERALL INSTABILITY IS MARGINAL...WITH THE THREAT FOR SEVERE CONVECTION LARGELY ACROSS THE GRAND FORKS CWA AS EASTERN NORTH DAKOTA WILL HAVE MORE TIME TO BUILD INSTABILITY AHEAD OF THE WAVE. UPDATE ISSUED AT 616 AM CDT SAT SEP 20 2014 SHOWERS CONTINUE TO DEVELOP OVER THE NORTHWEST PART OF NORTH DAKOTA PUSHING TOWARDS THE EAST AHEAD OF APPROACHING WAVE. GOING FORECAST AND CURRENT HIGH-RES MODELS REFLECT THIS DEVELOPMENT PRETTY WELL...PUSHING THE ACTIVITY TOWARDS THE EAST/SOUTHEAST THROUGH THE DAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 334 AM CDT SAT SEP 20 2014 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS THIS MORNING...THEN WINDY AND COOLER CONDITIONS FOR TODAY. CURRENTLY...STRONG NORTHWEST FLOW ALOFT WITH AN EMBEDDED SHORT WAVE TROUGH/CLIPPER ADVECTING QUICKLY SOUTHEAST ACROSS SOUTHERN SASKATCHEWAN. CLEAR TO PARTLY CLOUDY AT THE MOMENT WITH SOME PATCHY FOG ACROSS MY NORTHEAST. SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL ACCOMPANY THE S/WV TROUGH THIS MORNING INTO EARLY THIS AFTERNOON NORTH...CENTRAL...AND EAST AS IT CONTINUES SOUTHEAST INTO THE NORTHERN PLAINS. TIGHT PRESSURE GRADIENT AND STRONG PRESSURE RISES MATERIALIZE ON THE BACK SIDE OF THIS WAVE LATER THIS MORNING AND AFTERNOON RESULTING IN A WINDY DAY MOST LOCATIONS. BUFFER DATA INDICATE MARGINAL WIND ADVISORY CRITERIA SO WILL HOLD OFF ON ANY HEADLINES WITH THIS FORECAST PACKAGE. WILL REEVALUATE LATER THIS MORNING. COLD AND DRY AIR ADVECTION WILL SURGE ACROSS THE REGION AHEAD OF SFC HIGH PRESSURE BUILDING ACROSS THE NORTHERN HIGH PLAINS OF EASTERN MT/WY. HIGH TEMPERATURES TODAY WILL COOL BY 10-15F DEGREES COMPARED TO FRIDAY. IN ADDITION...HUMIDITY WILL BE ON THE DECREASE AS SFC DEWPOINT TEMPS DROP INTO THE LOW 40S TO MID 30S BY LATER THIS AFTERNOON. QUIET NIGHT SATURDAY NIGHT WITH HIGH PRESSURE OVER THE DAKOTAS. THE CLEAR SKY AND LIGHT WINDS...COMBINED WITH THE DRIER AIR...WILL RESULT IN OVERNIGHT LOWS FROM THE 30S WEST AND 40S CENTRAL AND EAST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 334 AM CDT SAT SEP 20 2014 UPPER RIDGE OVER THE ROCKIES SLOWLY MAKES ITS WAY OVER THE PLAINS TO START THE WEEK WHILE A CUTOFF LOW LIFTS ITS WAY OVER THE SIERRA/GREAT BASIN THROUGH THE RIDGE...APPROACHING THE PLAINS LATE MONDAY INTO TUESDAY. THIS WILL BRING DRY WEATHER TO START THE WEEK...WITH PRECIPITATION CHANCES COMING TO PORTIONS OF THE AREA TUESDAY AND WEDNESDAY AS THE LOW SLOWLY OPENS UP AND MOVES THROUGH THE PLAINS. LAST FEW MODEL RUNS HAVE SHOWN MOST OF THE PRECIPITATION WITH THIS SYSTEM REMAINING TO THE SOUTH...WITH OUR AREA REMAINING ON THE NORTHERN FRINGES SO WILL KEEP CHANCES MAINLY OVER THE SOUTHERN PORTIONS OF THE STATE. RIDGING THEN RE-DEVELOPS OVER THE AREA TO CLOSE OUT THE WORK WEEK BRINGING DRY CONDITIONS. TEMPERATURES THROUGH THE PERIOD WILL BE SEASONABLY MILD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1241 PM CDT SAT SEP 20 2014 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH STRONG NORTHWESTERLY WINDS SUBSIDING THROUGH THE EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AC SHORT TERM...NH LONG TERM...JJS AVIATION...AC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 918 AM CDT SAT SEP 20 2014 NDZ001>005-009>013-017>022-034>036-046-047-050-211430- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON- BURLEIGH-KIDDER-EMMONS-LOGAN-MCINTOSH- 918 AM CDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS NORTHWEST...CENTRAL...AND EAST THIS MORNING AND EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS RETURN TO PORTIONS OF THE AREA TUESDAY AND WEDNESDAY. THE RISK FOR SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... CALL THUNDERSTORM REPORTS IN TO THE NWS AT 701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES. THERE IS ALSO A LINK TO SUBMIT REPORTS THROUGH OUR WEB PAGE...TOP LEFT MENU ITEM. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ031>033-040>045-211430- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 918 AM CDT SAT SEP 20 2014 /818 AM MDT SAT SEP 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS RETURN TO PORTIONS OF THE AREA TUESDAY AND WEDNESDAY. THE RISK FOR SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... CALL THUNDERSTORM REPORTS IN TO THE NWS AT 701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES. THERE IS ALSO A LINK TO SUBMIT REPORTS THROUGH OUR WEB PAGE...TOP LEFT MENU ITEM. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ023-025-037-048-051-211430- WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 918 AM CDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING AND EARLY AFTERNOON. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS RETURN TO PORTIONS OF THE AREA TUESDAY AND WEDNESDAY. THE RISK FOR SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... CALL THUNDERSTORM REPORTS IN TO THE NWS AT 701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES. THERE IS ALSO A LINK TO SUBMIT REPORTS THROUGH OUR WEB PAGE...TOP LEFT MENU ITEM. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. AYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 857 AM CDT SAT SEP 20 2014 NDZ021-201430- MCLEAN ND- 857 AM CDT SAT SEP 20 2014 ...STRONG THUNDERSTORM ACROSS CENTRAL MCLEAN COUNTY... AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF EMMET...OR 11 MILES NORTHWEST OF GARRISON...MOVING SOUTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GARRISON AND FORT STEVENSON STATE PARK AROUND 910 AM CDT. COLEHARBOR AROUND 920 AM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4768 10090 4743 10113 4769 10176 4785 10164 TIME...MOT...LOC 1357Z 298DEG 42KT 4773 10157 AYD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
941 AM CDT SAT SEP 20 2014
NDZ004-005-012-013-201515-
BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND-
941 AM CDT SAT SEP 20 2014
...STRONG THUNDERSTORMS TO IMPACT SOUTHWESTERN ROLETTE...NORTHERN
PIERCE AND EASTERN MCHENRY COUNTIES...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLOW CITY TO
BERWICK...AND MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
RUGBY AND BALTA AROUND 1000 AM CDT.
SILVA AROUND 1005 AM CDT.
WOLFORD AROUND 1010 AM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4859 9959 4836 9964 4836 9983 4808 9984
4826 10045 4867 10039
TIME...MOT...LOC 1441Z 294DEG 40KT 4858 10023 4830 10029
AYDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 PM CDT SAT SEP 20 2014
NDZ048-051-201800-
DICKEY ND-LA MOURE ND-
1236 PM CDT SAT SEP 20 2014
...STRONG THUNGERSTORM TO IMPACT SOUTHEASTERN LAMOURE AND
NORTHEASTERN DICKEY COUNTIES...
AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BERLIN...OR 25 MILES NORTH OF ELLENDALE...
MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
LA MOURE AROUND 1250 PM CDT.
GLOVER AROUND 100 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4605 9809 4633 9865 4649 9852 4634 9802
4629 9803 4628 9800 4617 9799
TIME...MOT...LOC 1736Z 299DEG 32KT 4637 9846The Aberdeen radar (KABR), 97 km away, was scanning. The volume nearest the first event began at 17:43 UTC.
1 hail. Local standard time, as filed.
There were no reports of damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542599.